Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 29, 2019, 10:33 PM EDT for Preston County, West Virginia. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2019, 10:33 PM EDT (02:33 UTC)
- Expired
- Jun 30, 2019, 8:30 AM EDT
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:12 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 29, 9:12 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 912 PM EDT Sat Jun 29 2019 .SYNOPSIS... Seasonably warm and humid weather with periodic shower and storm chances can be expected through much of next week. && .NEAR TERM /THROUGH SUNDAY/... Changes for the eve update continued to revolve around showers and storms forming in advance of a southward sagging frontal boundary. Severe chances will continue to decline as instability fades with the warmth. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... A cooler and drier sunday can be expected with sfc high pres under NW flow aloft. Dry conditions will continue Monday as sfc high pressure persists and the upper level ridge axis moves overhead. The first in a series of disturbances will round the periphery of the ridge starting Monday night, allowing for storm complexes to traverse the Great Lakes to move southeast across the Upper Ohio River Valley. Precipitation chances for this period remains low due to the lack of model consensus and the more difficult nature in mapping out storm complex track. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A series of disturbances within NW flow will maintain periodic shower and thunderstorm chances throughout the week. Temperatures will be largely above normal with increased humidity. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... Eve precip chances will end with passage of a cold front. Models indicate a potential for fog development overnight, but think that enough mixing will continue to preclude much fog development, but this will need to be monitored. .Outlook... A series of disturbances will create thunderstorm chances and their varied restrictions for much of the next work week. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 29, 4:24 AM EDT, 18 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 424 AM EDT Sat Jun 29 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-300830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 424 AM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. There is a marginal chance for locally strong to severe storms this afternoon and evening. Damaging wind will be the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 29, 6:20 PM EDT, 4 hours 13 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 620 PM EDT Sat Jun 29 2019 OHZ041-050-PAZ020-029-WVZ001-292245- Jefferson-Columbiana-Beaver-Washington-Hancock- 620 PM EDT Sat Jun 29 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT NORTHEASTERN JEFFERSON...SOUTHEASTERN COLUMBIANA...NORTHWESTERN WASHINGTON...SOUTHWESTERN BEAVER AND HANCOCK COUNTIES... At 620 PM EDT, a strong thunderstorm was located over Wellsville, moving southeast at 30 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... East Liverpool... Wellsville... Ohioville... Midland... Chester... Industry... New Cumberland... Shippingport... Newell... Irondale... New Manchester... Empire... LAT...LON 4060 8080 4069 8074 4062 8036 4044 8048 TIME...MOT...LOC 2220Z 297DEG 27KT 4062 8067
Local storm report, Jun 29, 8:28 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 E AMBRIDGE 40.59N 80.19W
06/29/2019 ALLEGHENY PA SOCIAL MEDIA
SEVERAL TREES DOWN IN WALTER PANEK PARK
0521 PM TSTM WND DMG BELL ACRES 40.59N 80.18W
06/29/2019 ALLEGHENY PA TRAINED SPOTTER
SEVERAL TREES DOWN
0540 PM HAIL CORSICA 41.18N 79.20W
06/29/2019 E0.75 INCH JEFFERSON PA SOCIAL MEDIA
0746 PM TSTM WND DMG PLEASANT GROVE 40.19N 79.29W
06/29/2019 WESTMORELAND PA SOCIAL MEDIA
TREES DOWN BETWEEN STAHLSTOWN AND LIGONIER
&&
EVENT NUMBER PBZ1902454
EVENT NUMBER PBZ1902455
EVENT NUMBER PBZ1902456
EVENT NUMBER PBZ1902457
TGREENSpecial weather statement, Jun 29, 8:37 PM EDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 837 PM EDT Sat Jun 29 2019 OHZ050-PAZ029-WVZ002-003-300100- Jefferson-Washington-Brooke-Ohio- 837 PM EDT Sat Jun 29 2019 ...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT SOUTHEASTERN JEFFERSON...WEST CENTRAL WASHINGTON... NORTHEASTERN OHIO AND BROOKE COUNTIES... At 836 PM EDT, strong thunderstorms were clustered over Avella, moving east at 35 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Wellsburg... Avella... Mingo Junction... Wolfdale... Hooverson Heights... Bethany... Claysville... Franklin... Hickory... Beech Bottom... Brilliant... Taylorstown... Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. LAT...LON 4025 8068 4035 8055 4029 8020 4006 8041 TIME...MOT...LOC 0036Z 291DEG 31KT 4026 8050
Local storm report, Jun 29, 8:51 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG VAN VOORHIS 40.16N 79.97W
06/29/2019 WASHINGTON PA 911 CALL CENTER
TREES AND WIRES DOWN BLOCKING ROAD
&&
EVENT NUMBER PBZ1902458
TGREENLocal storm report, Jun 29, 9:21 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
921 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG 1 NNE MOUNT PLEASANT 40.16N 80.15W
06/29/2019 WASHINGTON PA 911 CALL CENTER
TREES DOWN ON 400 BLOCK OF RANKIN RD
0814 PM TSTM WND DMG 1 S P AND W PATCH 40.25N 80.48W
06/29/2019 WASHINGTON PA 911 CALL CENTER
TREES DOWN ON WASHINGTON PIKE
0815 PM TSTM WND DMG WARNER 40.14N 79.93W
06/29/2019 WASHINGTON PA 911 CALL CENTER
TREES DOWN AT OLD 71 AND BREWER ST
0844 PM TSTM WND DMG 2 S DUNSFORT 40.17N 80.50W
06/29/2019 WASHINGTON PA 911 CALL CENTER
ROOF BLOWN OFF HOUSE ON DRY RIDGE RD
&&
EVENT NUMBER PBZ1902459
EVENT NUMBER PBZ1902460
EVENT NUMBER PBZ1902461
EVENT NUMBER PBZ1902462
TGREENLocal storm report, Jun 29, 9:50 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG LUZERNE 40.00N 79.96W
06/29/2019 FAYETTE PA PUBLIC
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ1902463
TGREENThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 15 min |
| Jun 29, 8:16 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 29 min |
| Jun 29, 8:41 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 31 min |
| Jun 29, 9:17 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 43 min |
| Jun 29, 9:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 37 min |
| Jun 29, 10:18 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 42 min |
| Jun 29, 8:37 PM EDT | Special Weather Statement | PBZ | Brooke | 23 min |
| Jun 30, 12:26 AM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 3 hr |
| Jun 30, 3:14 AM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 9 hr |
| Jun 30, 11:57 AM EDT | Areal Flood Warning | PBZ | Preston, Tucker | 6 hr |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.